Below is a story about Alex, a 9 1/2 year old boy, and the day he almost lost his life because of Miralax (PEG 3350). This has been shared by a concerned parent (I have been given permission to also share this) to create awareness about this. Here is Alex’s story:
Alex awarded by Make-A-Wish Foundation……………
It all started:
2-14-11 Alex barely made it into the ER before going into septic shock and then
cardiac arrest twice. We are thankful to the St. Frances ER for stabilizing Alex
after 18 minutes of CPR. He was then rushed to Mary Bridge Children’s Hospital and
operated on with us being told he may not make it. In order to save Alex’s
life…they removed his entire colon, appendix and several inches of his small
Since Alex was 18 months old; he was placed on Miralax…. After being on doses of 17mg twice or more
a day…. It took until he was 9 1/2 until the unthinkable happened above.
Alex missed a ton of school from not feeling well… He stayed home the week before from just not feeling well. I took him to a naturalpathic doctor to have him tested for food allergies and visited the nurse practitioner who ran the special clinic
on constipation that Friday. What did they do…The nurse practitioner sent us home with a prescription of 17 capfuls at 17 mg of MIRALAX for an at home treatment….You read this right…17 entire doses at 17mg of Miralax within a day or two…that weekend !!!
As soon as we got home from school he started vomiting profusely dark brown substance. We found out later from the ER doctor he was vomiting his stool. Later that night…Alex seemed lethargic and
his eyes started rolling back into his head. His stomach felt like it was going
to explode. I rushed him into the nearest ER only for him to hang on until I
wheeled him into the Hospital for Alex to go into cardiac arrest.
We were then told that there was a strong chance that Alex may not survive during the transportation to The Mary Bridge Hospital. During his transport…once again needing to help him breath…Alex made it to the hospital for the everyone to pray that he would survive his surgery. They said Alex had gone septic and his entire Colon was black and had to be removed along with part of his small intestines that showed partial damage as well. They hospital had to place Alex in a coma since his he was so swollen and the doctors were going to have to go back in for more surgery. My baby…
2-17-11 Alex was then operated on 2 days later…also pulling through surgery.
He is my tough cookie! His blood pressure has been extremely low and recently
stabilized on 2-18. The hospital had to do several kidney dialysis to help
stabilize Alex due to renal failure. He has a couple more surgery’s to undergo before we know what the outcome will
be and to determine him mentally.
For years….I had a terrible feeling that something was just not right with my
son on so much Miralax. I have been reading all the side effects and never realized that the
way my son was acting had anything to do with this medication. Alex was depressed and overwhelmed. He would often be in a good mood and then suddenly the meanest little stinker in the world. He would be loving one moment and then
totally distant the next. Alex had tons of gas he just couldn’t release. My sweet little boy became more challenging as the years went by.
We consider Alex our miracle child…He basically died and was brought back
If there are any other cases out there similar to ours…Please help us. I want
to make sure that the nurse practitioner does not make this mistake on any
other children out there.
*For more information and talk to other families, join the Facebook group: Parents Against Miralax (PEG 3350). Link here: https://www.facebook.com/groups/209540745755798/?hc_ref=NEWSFEED
Or you can share your concerns on this form confidentially here:
If you are interested in the FDA Petition Update: Polyethylene Glycol 3350 Laxatives and Children, click here: